Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 18, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 21, 2016, 5:01 PM CDT for Allen County, Simpson County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2016, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 21, 2016, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen County, KY, Simpson County, KY
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:49 PM CDT | FLASH FLOOD | 3 N Rapids, KY | KY HIGHWAY 100 IS CLOSED AT HICKORY FLATS DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636
WGUS53 KLMK 212201
FFWLMK
KYC003-213-220100-
/O.NEW.KLMK.FF.W.0018.160621T2201Z-160622T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM CDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 800 PM CDT
* AT 500 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN OVER PORTIONS OF THE WARNED AREA. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3665 8659 3665 8668 3682 8666 3674 8633
3665 8633 3665 8651 3664 8654 3664 8655
3663 8656
$$
RJS2 follow-up statements
770
WGUS73 KLMK 212325
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
625 PM CDT TUE JUN 21 2016
KYC003-213-220100-
/O.CON.KLMK.FF.W.0018.000000T0000Z-160622T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON KY-ALLEN KY-
625 PM CDT TUE JUN 21 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN SIMPSON AND SOUTHWESTERN ALLEN COUNTIES...
AT 623 PM CDT...KENTUCKY STATE POLICE REPORTED THAT KENTUCKY HIGHWAY
100 IS CLOSED AT HICKORY FLATS DUE TO HIGH WATER. TWO TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN WITH THE EARLIER STORMS.
THOSE STORMS NOW HAVE SHIFTED SOUTH OF THE WARNED AREA...SO WATERS
SHOULD BEGIN TO RECEDE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...WEST FORK DRAKES
CREEK...MIDDLE FORK DRAKES CREEK...MAYS BRANCH...SHARPS BRANCH...
THOMPSON BRANCH...LICK CREEK...HAMS BRANCH...NEELY BRANCH...SINKING
CREEK...SULPHUR FORK CREEK...TRAMMEL CREEK AND RED RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3665 8659 3665 8668 3682 8666 3674 8633
3665 8633 3665 8651 3664 8654 3664 8655
3663 8656
$$
RJS277
WGUS73 KLMK 220052
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM CDT TUE JUN 21 2016
KYC003-213-220102-
/O.EXP.KLMK.FF.W.0018.000000T0000Z-160622T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON KY-ALLEN KY-
752 PM CDT TUE JUN 21 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN SIMPSON AND SOUTHWESTERN
ALLEN COUNTIES WILL EXPIRE AT 800 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3665 8659 3665 8668 3682 8666 3674 8633
3665 8633 3665 8651 3664 8654 3664 8655
3663 8656
$$
RJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:17 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 21, 2:17 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Louisville KY 317 PM EDT TUE JUN 21 2016 .SHORT TERM (Now through Wednesday Night)... Issued at 305 PM EDT Tue Jun 21 2016 ...Strong Storms Winding Down This Evening But More Possible Late Tonight into Wednesday... The synoptic pattern early this afternoon features a strong ridge across the west-central CONUS. A trough was digging into the Great Lakes region, bringing swift northwest flow over the Ohio Valley. This regime will persist through the short term period, bringing a couple shots for showers and thunderstorms. Latest surface analysis shows a subtle wind shift just south of the I-64 corridor. Convection has formed along this boundary, where dewpoints have pooled in the low 70s leading to MLCAPE values of 1500-2500 J/kg. The exit region of a 100+ knot jet streak was nosing into portions of eastern OH/eastern KY, helping to force more organized storms across the northern Bluegrass region of KY, eastward into West Virgina. Further southwest, the storms have struggled giving deeper forcing for ascent and less low-level convergence. Expect that trend to continue this afternoon into early this evening. While a few stronger storms will be possible across south-central KY along the sagging boundary, think the severe threat has largely peaked in our CWA. For tonight, the cold front will stall and begin to lift north as a warm front. A strong PV anomaly digging into the northern Great Lakes will help induce a fairly substantial low-level isentropic response tonight to our northwest. A WSW low-level jet will be oriented orthogonal to the lifting front, which should produce widespread nocturnal convection to our northwest overnight. This convection should spread ESE through the overnight hours, getting into the northern LMK CWA a couple hours either side of dawn on Wednesday. Mesoscale cold pool processes will dictate the exact timing, which is still uncertain at this time. Elevated instability will be fairly high, but the strength of the low-level jet (elevated inflow) will be weakening as the storms get into our region. Therefore, a few strong storms will be possible given the instability, but widespread severe weather with this activity is not currently anticipated. The Wednesday morning MCS should move out/dissipate by early afternoon across the region. The warm front will continue to lift north through the afternoon, placing the LMK CWA well within the warm sector. While a few additional storms will be possible east of I-65 during the afternoon/evening hours (perhaps on the southwest flank of the decaying MCS), think much of the late afternoon and evening hours will be dry as the convective focus shifts off to the north and mid-level capping builds in. The mainly dry conditions will persist into Wednesday night, ahead of a cold front dropping in from the north. Given this frontal proximity, winds should stay up Wednesday night leading to a very muggy night, with overnight lows in the mid and upper 70s. .LONG TERM (Thursday through Tuesday)... Issued at 315 PM EDT Tue Jun 21 2016 ...Strong to severe storms possible Thursday... The synoptic pattern at the start of the long term period will feature a deamplifying ridge across much of the central CONUS. However, this will be short-lived as the ridge amplifies once again by this weekend. We continue to watch Thursday for the potential for a few strong to severe thunderstorms across the region. A cold front will approach the region from the north through the daylight hours. While there could be a few morning thunderstorms, think the day will begin mainly dry across the region as a severe MCS plows well off to our north. This dry start should allow the region to develop moderate to strong instability (2000-3000 J/kg) MLCAPE by the afternoon hours. While upper-level forcing is generally modest, the surface convergence combined with the instability should foster scattered thunderstorms along the front during the afternoon hours. Enough mid-level flow will exist to push 0-6km shear to 30-40 knots, which should foster some multicellular clusters or even a transient supercell structure. These storms will be capable of locally damaging winds and perhaps some large hail. Convection will push to the south and wane late Thursday night, leaving dry conditions as high pressure builds into the region for Friday into Saturday. Conditions will be rather pleasant on Friday, but will become warm and humid again Saturday and especially into Sunday as the high pressure shift to the east. A few diurnal thunderstorms will be possible mainly west of I-65 on Sunday, with a better threat on Monday as a weak cold front dives into the region. && .AVIATION (18Z TAF Update)... Issued at 1231 PM EDT Tue Jun 21 2016 Surface boundary currently lies along Ohio River and will be the focus for thunderstorm generation over the next few hours. Initial development will be near SDF/LEX where there is a short window of scattered storms before activity drops south of the terminals. Higher coverage and confidence of impactful weather later this afternoon is expected across south-central Kentucky around BWG. Ahead of the boundary expect west/southwest winds then later this afternoon at SDF and LEX a shift to the west/northwest is likely. Tonight's forecast hinges on the development of another thunderstorm complex to the northwest which may race across the area and impact SDF/LEX overnight through sunrise Wednesday. Forecast guidance is in reasonable agreement showing this idea so confidence in seeing impacts is higher at SDF/LEX. Later shifts can fine tune timing and restrictions but for now a period from 09-14z is included. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........KJD Long Term.........KJD Aviation..........ZT
Hazardous weather outlook, Jun 21, 2:31 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 331 PM EDT TUE JUN 21 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-221945- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 331 PM EDT TUE JUN 21 2016 /231 PM CDT TUE JUN 21 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A FEW STRONG STORMS ARE POSSIBLE ACROSS SOUTH CENTRAL KENTUCKY THIS EVENING. AN ADDITIONAL ROUND OF THUNDERSTORMS IS POSSIBLE CLOSE TO DAWN WEDNESDAY MORNING MAINLY ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COMPLEX OF STORMS IS EXPECTED TO MOVE THROUGH THE REGION WEDNESDAY MORNING INTO EARLY WEDNESDAY AFTERNOON. THESE WILL BE CAPABLE OF LOCALLY GUSTY WINDS...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY ALONG A COLD FRONT. SOME OF THESE STORMS COULD BE SEVERE WITH LOCALLY DAMAGING WINDS...FREQUENT LIGHTNING...HAIL...AND TORRENTIAL RAINFALL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THURSDAY. KD
In the hours before
Special weather statement, Jun 21, 1:56 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 PM CDT TUE JUN 21 2016
KYZ026-211930-
OHIO-
156 PM CDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN OHIO COUNTY...
AT 156 PM CDT...A STRONG THUNDERSTORM WAS NEAR WHITESVILLE...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FORDSVILLE...ADABURG...ROSINE...DEANEFIELD...NARROWS...RALPH...AETNAVILLE...
TAFFY...SUNNYDALE AND ELLMITCH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3758 8701 3763 8695 3762 8692 3764 8689
3765 8687 3767 8682 3770 8685 3762 8663
3757 8660 3755 8661 3757 8663 3755 8667
3752 8665 3743 8675 3756 8704
TIME...MOT...LOC 1856Z 302DEG 22KT 3760 8686
ZTSpecial weather statement, Jun 21, 2:31 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT TUE JUN 21 2016
KYZ055>057-067-212000-
BOYLE-LINCOLN-MADISON-GARRARD-
331 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GARRARD...SOUTH CENTRAL
MADISON...SOUTHEASTERN BOYLE AND NORTHERN LINCOLN COUNTIES...
AT 331 PM EDT...A STRONG THUNDERSTORM WAS OVER STANFORD...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...STANFORD...LANCASTER...BEREA...JUNCTION CITY...CRAB ORCHARD...
PREACHERSVILLE...POINT LEAVELL...MAYWOOD AND WALLACETON.
LAT...LON 3752 8422 3752 8430 3754 8430 3753 8432
3754 8432 3754 8435 3752 8436 3750 8435
3747 8437 3748 8445 3738 8449 3756 8487
3767 8471 3755 8420
TIME...MOT...LOC 1931Z 294DEG 27KT 3757 8465
EERSpecial weather statement, Jun 21, 3:03 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM CDT TUE JUN 21 2016
KYZ061-062-071-212030-
BUTLER-WARREN-EDMONSON-
303 PM CDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
NORTHEASTERN BUTLER AND CENTRAL EDMONSON COUNTIES...
AT 302 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF
MORGANTOWN...MOVING SOUTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...MORGANTOWN...BROWNSVILLE...PLUM SPRINGS...CASEY...LEE...
OAKLAND...WOODBURY...RIVERSIDE AND HULDEVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3739 8661 3734 8648 3732 8647 3732 8643
3720 8610 3696 8635 3729 8677
TIME...MOT...LOC 2002Z 302DEG 40KT 3729 8657
EERSpecial weather statement, Jun 21, 3:33 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM CDT TUE JUN 21 2016
KYZ071>074-212115-
WARREN-SIMPSON-BARREN-ALLEN-
333 PM CDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WARREN...
SOUTHEASTERN SIMPSON...SOUTHWESTERN BARREN AND ALLEN COUNTIES...
AT 333 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF
SCOTTSVILLE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTTSVILLE...CEDAR SPRINGS...CLARE...GAINESVILLE...HALIFAX...POPE...AMOS...
HOLLAND...ALONZO AND MCELROY FORD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3664 8628 3667 8647 3685 8645 3687 8597
3663 8599
TIME...MOT...LOC 2033Z 273DEG 26KT 3676 8637
RJSSpecial weather statement, Jun 21, 3:41 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM CDT TUE JUN 21 2016
KYZ062-071-212115-
WARREN-EDMONSON-
341 PM CDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN AND SOUTHWESTERN
EDMONSON COUNTIES...
AT 341 PM CDT...A STRONG THUNDERSTORM WAS NEAR DELAFIELD...MOVING
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...PLUM SPRINGS...CRESTMOOR...MOUNT VICTOR...DELAFIELD...
SMITHS GROVE...OAKLAND...HAYS...KEPLER AND HARDCASTLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3685 8633 3704 8657 3717 8644 3715 8641
3717 8641 3717 8640 3706 8611 3702 8613
TIME...MOT...LOC 2041Z 311DEG 26KT 3707 8643
EERSpecial weather statement, Jun 21, 4:04 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM CDT TUE JUN 21 2016
KYZ070-072-212145-
SIMPSON-LOGAN-
404 PM CDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT SIMPSON AND SOUTHERN LOGAN
COUNTIES...
AT 404 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF
RUSSELLVILLE...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...ADAIRVILLE...LICKSKILLET...PRICES MILL...KEYSBURG...
HILLSDALE...SCHOCHOH...BLACK JACK...MIDDLETON AND OLMSTEAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3665 8659 3664 8706 3674 8706 3676 8705
3684 8706 3682 8650 3681 8645 3665 8646
3665 8651 3664 8654 3664 8655 3663 8656
TIME...MOT...LOC 2104Z 281DEG 19KT 3675 8693
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:15 PM CDT | Special Weather Statement | LMK | Harrison, Scott | 30 min |
| Jun 21, 12:45 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 30 min |
| Jun 21, 12:59 PM CDT | Special Weather Statement | LMK | Clark, Fayette | 31 min |
| Jun 21, 1:04 PM CDT | Special Weather Statement | LMK | Bourbon, Nicholas | 26 min |
| Jun 21, 1:13 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas | 32 min |
| Jun 21, 1:42 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 33 min |
| Jun 21, 1:56 PM CDT | Special Weather Statement | LMK | Ohio | 34 min |
| Jun 21, 2:31 PM CDT | Special Weather Statement | LMK | Garrard | 29 min |
| Jun 21, 3:03 PM CDT | Special Weather Statement | LMK | Edmonson | 27 min |
| Jun 21, 3:33 PM CDT | Special Weather Statement | LMK | Allen | 42 min |
| Jun 21, 3:41 PM CDT | Special Weather Statement | LMK | Warren | 34 min |
| Jun 21, 3:58 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 32 min |
| Jun 21, 4:04 PM CDT | Special Weather Statement | LMK | Simpson | 41 min |
| Jun 21, 4:30 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Logan, Monroe, Simpson, Warren | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.